I'm being treated for possible prostatitus (I'm 3 weeks into using Cipro and about 1.5 more weeks to go.) I've posted in the Urology forum on some symptoms but basically everything started after a low risk exposure on Jan 24th. I've become much much better, but on and off get some cramps and feel like i have to urinate frequently. This is slowly going away.
However, I notice my tongue is covered in white...its like a furry tongue but white. Is using Cipro long term 3+ weeks enough to cause white tongue?
I'm not worried about the HIV thing anymore...tested out negative couple times...white tongue started since antibiotics...plus isnt thrush different then white tongue? i've read numerous times on the dr. forums that thrush is typically noticed on throat/side of cheeks and tongue....everything in my mouth is nice an pink/red, healthy looking, except my tongue is coated white....i'll just finsih the AB's and see what happens.
I'd definitely give your doctor a call and ask about your white tongue. Being on antibiotics does put you at risk for fungal overgrowth. It's not unusual for it to just appear on the tongue in adults - not the whole mouth initially. If it is thrush and you don't treat it early on it can become quite painful and you've probably already been thru enough below the belt - why make above the belt miserable too?
There is a product called lactobacillus GG ( www.culturelle.com ) that you might want to look into if you are going to be on antibiotics much longer. It's what's called a probiotic which means it replaces your "good" bacteria to help combat the "bad" bacteria in your body ( unlike antibiotics which kill off the "bad" bacteria and unfortunately also a lot of "good' bacteria in your body ). It's better than acidophilus supplements or yogurt and has some good scientific studies behind it. It's also helpful with preventing antibiotic associated diarrhea ( along with many other things - lots of info on their website ). This won't help clear up an oral fungal infection now but it might help you keep it from returning ( along with preventing diarrhea too from long term antibiotic use ). Just thought I'd mention it in case you were interested.
i have a headache for the past 4 day i think im hiv postive my skin looks flaky especially d foot part i have small little rashes but only on d feet and my tongue is really white i have no taste whatsoever only when i eat some food/ it been 8 days since i had unprotected sex and i gave my 2 year old breast then i was doing some research and then it came to me i might be postive im afraid be cause because i saw two bumps on my jaw and 1 one the tonsil i dnt have fever r flu but a headache and my son has fever for d past 2 and a half days im reaaly worried and im constanly blenching and i dnt feeling like i dnt want to vomit i was on the antibiotic metronidazole and it been 1 and a half day since the pills are finish and i still have no taste d pills was for an infection
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.